Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2013, 3:21 PM MST for Coconino County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2013, 3:21 PM MST (22:21 UTC)
- Expired
- Jul 27, 2013, 7:15 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:35 PM MST, 46 minutes earlier.
Area forecast discussion, Jul 27, 2:35 PM MST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST SAT JUL 27 2013 .SYNOPSIS... A SLIGHT DECREASE IN LOW LEVEL MOISTURE IS FORECAST FOR SUNDAY...PARTICULARLY IN YAVAPAI AND SW COCONINO COUNTIES. SCATTERED THUNDERSTORMS ARE STILL EXPECTED FROM THE MOGOLLON RIM NORTHEAST...WITH STORMS CAPABLE OF PRODUCING HEAVY RAIN. DRIER AIR WILL MOVE INTO NORTHERN AZ STARTING MONDAY...WITH AN ASSOCIATED DECREASE IN STORM ACTIVITY. && .DISCUSSION... CURRENTLY...THE MOST ACTIVE CONVECTION IS LOCATED IN NORTHERN COCONINO COUNTY...BEING HELPED ALONG BY RISING MOTION AHEAD OF A SHORT WAVE TROUGH. EXPECT THIS AREA TO REMAIN ACTIVE THROUGH THIS AFTERNOON. ELSEWHERE...ISOLATED TO SCATTERED STORMS ARE AFFECTING AREAS FROM YAVAPAI COUNTY NORTHEAST TOWARD THE NAVAJO AND HOPI NATIONS. FORCING FROM A WEAK DISTURBANCE OVER THE SOUTHEAST CORNER OF THE CWA APPEARS TO BE MOVING EAST INTO NEW MEXICO. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THE COCONINO PLATEAU AND MOGOLLON RIM NORTHEASTWARD THROUGH 8 PM MST. SOUTHEAST PORTIONS OF THIS WATCH MAY BE CANCELED EARLY AS CONVECTION IN THIS REGION IS LIKELY BEING SUPPRESSED BY THE DEPARTING DISTURBANCE. LOW LEVEL MOISTURE OVER NORTHERN ARIZONA IS FORECAST TO DECREASE THROUGH EARLY NEXT WEEK AS SOUTHWESTERLY FLOW DEVELOPS. EXPECT THE MAJORITY OF THUNDERSTORMS TO BE FROM THE MOGOLLON RIM NORTHEASTWARD ON SUNDAY...WITH A SUBSTANTIAL DECREASE IN COVERAGE FROM MONDAY INTO TUESDAY. THE THREAT OF HEAVY RAIN EARLY NEXT WEEK WILL BE MUCH LOWER THAN IT HAS BEEN FOR THE PAST SEVERAL DAYS. MEDIUM RANGE MODELS INDICATE THAT THE RIDGE MAY BUILD BACK TOWARD NORTHERN ARIZONA FROM THE MIDDLE INTO THE END OF NEXT WEEK. CONSEQUENTLY...WE MAY SEE INCREASING MOISTURE DURING THIS TIME PERIOD WITH THUNDERSTORM COVERAGE INCREASING AGAIN. && .AVIATION... FOR THE 00Z PACKAGE...SCT SHRA/TSRA TO CONTINUE THROUGH 01-03Z SUNDAY WITH WDLY SCT COVERAGE OVERNIGHT. ISOLD HEAVY RAIN WITH LOW VSBYS WILL BE THE MAIN THREATS CAUSING IFR/LIFR CONDS IN THE STRONGEST STORMS THIS EVENING. STORMS TO REDEVELOP AFT 18Z SUNDAY WITH SCT COVERAGE AND LCL IFR/MVFR CONDS IN STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER NORTHERN ARIZONA THROUGH SUNDAY. STRONG AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST WITH THE MAIN THREATS BEING LOCALIZED HEAVY RAIN...GUSTY WINDS...AND LIGHTNING. SOUTHWEST WINDS WILL BEGIN TO INCREASE SUNDAY AND MONDAY AFTERNOON. DRIER AND MORE STABLE AIR COMES INTO NORTHERN ARIZONA MONDAY WITH ONLY WIDELY SCATTERED AFTERNOON THUNDERSTORMS. TUESDAY THROUGH THURSDAY...MUCH LESS AFTERNOON AND EVENING THUNDERSTORM ACTIVITY FOR NORTHERN ARIZONA WITH THE BEST CHANCES FOR STORMS OVER NAVAJO AND APACHE COUNTIES. RH VALUES WILL BE DOWN DURING THIS PERIOD AS THE ATMOSPHERE DRIES OUT. && .FGZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MST THIS EVENING FOR AZZ004>007- 009>017-039-040. && PUBLIC.........AT AVIATION.......TC FIRE WEATHER...TC FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 27, 5:09 AM MST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 509 AM MST SAT JUL 27 2013 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 509 AM MST SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA WITH ANOTHER ROUND OF THUNDERSTORMS DEVELOPING DURING THE DAY. STORMS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM NORTHWARD ACROSS THE NAVAJO AND HOPI NATIONS. THE MAIN THREAT FROM STORMS WILL CONTINUE TO BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT ANOTHER ROUND OF THUNDERSTORMS ON SUNDAY AS MOISTURE REMAINS IN PLACE. BY MONDAY...DRIER AIR WILL MOVE OVER THE AREA WITH THUNDERSTORM AND SHOWER ACTIVITY BECOMING ISOLATED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:00 PM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Jul 26, 6:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Jul 26, 8:54 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 27, 7:38 AM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Jul 27, 10:34 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Navajo | 12 hr |
| Jul 27, 10:58 AM MST | Areal Flood Advisory | FGZ | Coconino, Navajo | 3 hr |
| Jul 27, 2:16 PM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Jul 27, 2:59 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 27, 3:40 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 27, 4:17 PM MST | Areal Flood Advisory | FGZ | Yavapai | 88 min |
| Jul 27, 4:35 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Jul 27, 4:49 PM MST | Special Weather Statement | FGZ | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.